Alert archive / Pennsylvania / Frost Advisories in 2006
Frost Advisory 2, NWS State College, PA
NWS State College, PA issued this frost advisory at Apr 28, 2006, 1:57 PM EDT for 10 counties in Pennsylvania. It took effect at Apr 29, 2006, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2006, 1:57 PM EDT (17:57 UTC)
- In effect from
- Apr 29, 2006, 2:00 AM EDT
- Expired
- Apr 29, 2006, 8:37 AM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, York County, PA
The radar
The State College radar (KCCX), 119 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2168 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 281757 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 157 PM EDT FRI APR 28 2006 PAZ028-036-056>059-063>066-290200- /O.NEW.KCTP.FR.Y.0002.060429T0600Z-060429T1300Z/ JUNIATA-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 157 PM EDT FRI APR 28 2006 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. A COLD CANADIAN AIR MASS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL BRING WIDESPREAD FROST TO THE REGION SATURDAY MORNING. LOW TEMPERATURES...WHICH ARE MEASURED AROUND 6 FEET ABOVE GROUND... WILL BE BETWEEN 33 AND 36 ACROSS MANY LOCATIONS THROUGHOUT THE MIDDLE AND LOWER SUSQUEHANNA VALLEY EARLY SATURDAY. TEMPERATURES AT THE SURFACE WILL DIP TO 32...OR A FEW DEGREES LOWER CAUSING THE FROST FORMATION. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ DEVOIR/TYBURSKI
3 follow-up statements
000 WWUS71 KCTP 290136 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 936 PM EDT FRI APR 28 2006 PAZ028-036-056>059-063>066-291300- /O.CON.KCTP.FR.Y.0002.060429T0600Z-060429T1300Z/ JUNIATA-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 936 PM EDT FRI APR 28 2006 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. A COLD CANADIAN AIR MASS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL BRING WIDESPREAD FROST TO THE REGION SATURDAY MORNING. LOW TEMPERATURES...WHICH ARE MEASURED AROUND 6 FEET ABOVE GROUND...WILL BE BETWEEN 33 AND 36 ACROSS MANY LOCATIONS THROUGHOUT THE MIDDLE AND LOWER SUSQUEHANNA VALLEY EARLY SATURDAY. TEMPERATURES AT THE SURFACE WILL DIP TO 32...OR A FEW DEGREES LOWER CAUSING THE FROST FORMATION. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ DANGELO
000 WWUS71 KCTP 290829 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 429 AM EDT SAT APR 29 2006 PAZ028-036-056>059-063>066-291300- /O.CON.KCTP.FR.Y.0002.000000T0000Z-060429T1300Z/ JUNIATA-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...MIFFLINTOWN...CHAMBERSBURG...NEWPORT... HARRISBURG...HERSHEY...POTTSVILLE...LEBANON...CARLISLE... GETTYSBURG...YORK...LANCASTER 429 AM EDT SAT APR 29 2006 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A COLD CANADIAN AIR MASS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL CAUSE WIDESPREAD FROST EARLY THIS MORNING. CONDITIONS WILL IMPROVE RAPIDLY AFTER SUNRISE. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$
000 WWUS71 KCTP 291237 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 837 AM EDT SAT APR 29 2006 PAZ028-036-056>059-063>066-291345- /O.CAN.KCTP.FR.Y.0002.000000T0000Z-060429T1300Z/ JUNIATA-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 837 AM EDT SAT APR 29 2006 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE FROST ADVISORY AS TEMPERATURES ACROSS THE AREA HAVE WARMED INTO THE LOW 40S. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Apr 28, 1:43 PM EDT, 14 minutes earlier.
Area forecast discussion, Apr 28, 1:43 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 143 PM EDT FRI APR 28 2006 .SHORT TERM /TONIGHT THROUGH SATURDAY/... BUIDLING 5H HEIGHTS AND SFC RIDGING FROM SOUTHEAST CANADA COUPLED WITH PWATS BELOW 0.25 WILL KEEP TONIGHT AND SAT. CLOUD FREE. MAIN FOCUS ON OVERNIGHT MINS AND FROST/FREEZE POTENTIAL IN AREAS WHERE GROWING SEASON IS NOW (OFFICIALLY) ACTIVE. NO CHANGE FROM EARLIER (PRELIMINARY) POSTED MIN TEMP GRIDS INTO SAT MORNING. E CENTRAL MOUNTAINS TO THE LOWER SUSQ. CLEARLY REACH FROST ADVISORY SO WILL ISSUE THIS BY MID AFTERNOON AS PER COLLAB WITH SURROUNDING OFFICES. AREAS FARTHER NORTH AND WEST TOO EARLY FOR HEADLINES...BUT A CHILLY NIGHT TO BE HAD BY ALL WITH AT LEAST PATCHY FROST SO WILL ISSUE SPS FOR REMAINDER GIVEN THE ADVANCE NATURE OF THIS YEARS GROWING SEASON AS COMPARED TO NORMAL. MET MOS TEMPS LOOK SUPERIOR TO ALL OTHER GUIDANCE TODAY...TAKING LIGHT WINDS AND IDEAL COOLING CONDITIONS INTO ACCOUNT. EVEN UNDERCUT THE MET BY A TICK OR TWO AS THE DECOUPLING WILL LEAD TO EFFICIENT SFC COOLING. AS FOR SAT HIGH TEMPS...THE CONVERSE IS EXPECTED WITH MAX TEMPS ANTICIPATED TO EXCEED MOST GUIDANCE VALUES (WITH THE EXCEPTION OF THE MET WHICH MAY BE A BIT TOO WARM). DAYS WITH THE DRIEST B.L. THIS SPRING HAVE EXCEEDED GUIDANCE MAXES ON MOST THE DAYS I CAN REMEMBER THIS SPRING. ONLY THING HOLDING ME BACK FROM EXCEEDING MET VALUES IS LESS THAN IDEAL MIXING WITH SFC RIDGE SOLIDLY WEDGED DOWN THE EASTERN SEABOARD WHICH SHOULD SHAVE A FEW DEGREES OFF OF THE MET MAX TEMPS. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... DRY WEATHER WILL CONTINUE INTO TUESDAY AS RIDGE WILL HOLD STRONG OVER THE MID ATLANTIC REGION. EACH SUCCESSIVE RUN OF THE GFS HAS SLOWED THE ONSET OF PRECIPITATION ACROSS THE NORTHEAST STATES WITH RAIN SHOWERS CROSSING THE FORECAST AREA BEGINNING TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. CONDITIONS WILL DRY FOR THE END OF THE WEEK WITH THE NEXT UPPER LOW DROPPING SOUTHEAST FROM THE CANADIAN PLAINS. TEMPERATURES WILL REMAIN ALMOST EXACTLY NEAR LONG TERM SEASONAL AVERAGES THROUGH THE EXTENDED FORECAST PERIOD. && .AVIATION... COOL AND DRY AIR IN PLACE WITH RIDGE ALOFT AND AT SFC...CONTG VFR CONDS THROUGH SAT AFTN. && .FIRE WEATHER... DRY CONDITIONS WILL CONTINUE WITH AFTERNOON MINIMUM RELATIVE HUMIDITIES IN THE 18 TO 28 PERCENT RANGE. EVEN THOUGH THE FINE FUEL MOISTURE IS LOW...WINDS WILL REMAIN BELOW RED FLAG CRITERIA SPEEDS THROUGH THE SHORT TERM FORECAST PERIOD. && .CTP WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FOR PAZ028-056>059-063>066 FROM 2 AM SATURDAY TO 9 AM SATURDAY. && SHORT TERM...DEVOIR LONG TERM...TYBURSKI AVIATION...DEVOIR FIRE WEATHER...TYBURSKI
Hazardous weather outlook, Apr 28, 3:49 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 349 AM EDT FRI APR 28 2006 PAZ004>006-010>012-017>019-024>027-033>037-041-042-045-046- 049>053-290800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 349 AM EDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PAZ028-056>059-063>066-290800- JUNIATA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 349 AM EDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE LATE TONIGHT/FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FROST IS ALSO POSSIBLE ON SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 28, 1:53 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 153 PM EDT FRI APR 28 2006 PAZ019-024>027-033>035-045-046-049>053-290400- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD- FULTON-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 153 PM EDT FRI APR 28 2006 ...WIDESPREAD FROSTS AND ISOLATED FREEZES EXPECTED ONCE AGAIN TONIGHT... A DRY AND COLD CANADIAN AIR MASS WILL PROVIDE YET ANOTHER CLEAR AND CALM NIGHT TO CENTRAL PENNSYLVANIA. TEMPERATURES WILL FALL OFF QUICKLY AFTER DARK AND INTO THE 30S AFTER MIDNIGHT. FROST WILL BE WIDESPREAD IN THE PREDAWN HOURS OF SATURDAY MORNING. MINIMUM TEMPERATURES WILL GENERALLY RANGE FROM THE LOWER TO MIDDLE 30S THROUGHOUT THE ADVISORY AREA. ONE OR TWO OF THE MOST SHELTERED VALLEY LOCATIONS MAY BRIEFLY FALL BELOW 30. FOR THOSE WITH HOUSE PLANTS OR TENDER VEGETABLES ALREADY OUTSIDE... TAKE ACTION TO PROTECT THEM FROM THE COLD CONDITIONS. COVER TENDER VEGETATION OR...IF POSSIBLE...BRING PLANTS INSIDE. PAZ004>006-010>012-017-018-037-041-042-290400- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- 153 PM EDT FRI APR 28 2006 ...WIDESPREAD FREEZE EXPECTED AGAIN TONIGHT... CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING ACROSS MOST OF NORTH CENTRAL PENNSYLVANIA OVERNIGHT. TEMPERATURES AROUND DAYBREAK WILL BOTTOM OUT IN THE UPPER 20S IN MANY LOCATIONS. THE OFFICIAL START TO THE GROWING SEASON IS STILL A FEW WEEKS AWAY. HOWEVER...THE MILD SPRING WEATHER MAY HAVE ALLOWED SOME EARLY PLANTING OF VEGETATION. PROTECT THESE AND OTHER SENSITIVE HOUSE PLANTS BY COVERING OR PREFERABLY BRINGING THEM INSIDE. DEVOIR/TYBURSKI
Nearby
Frost Advisories in Pennsylvania, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.